MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the progel glass vial cracked during application.Returned for evaluation was the progel product in question.As received, the progel appears to have been unused.Visual evaluation confirms one of the glass cartridges is broken, near the spray tip and the broken off piece was noticed to have fallen between the glass cartridges inside the applicator housing.The applicator housing is in good condition and no manufacturing anomalies were found.It is possible the cartridge was inadvertently damaged during use/device interface; however, a definitive cause of the broken glass cartridge at time of use cannot be determined.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november, 2021.
 
Event or Problem Description
As reported, during an open thoracotomy wedge resection procedure on (b)(6) 2022, while using the bard/davol progel pleural air leak sealant (pals), the tip became clogged and was exchanged.As reported, when the surgeon attempted to spray the surgical site, the human serum albumin (hsa) glass vial shattered within the applicator.The broken glass was contained within the applicator.The surgeon was able to complete the case with the product that was used.As reported, the product was refrigerated between 36-46°f as recommended, was assembled properly and was used within 20 minutes of mixing the product.There was no reported patient harm/injury as a result.
 
Additional Manufacturer Narrative
As reported, the progel glass vial cracked during application.Returned for evaluation was the progel product in question.As received, the progel appears to have been unused.Visual evaluation confirms one of the glass cartridges is broken, near the spray tip and the broken off piece was noticed to have fallen between the glass cartridges inside the applicator housing.The applicator housing is in good condition and no manufacturing anomalies were found.It is possible the cartridge was inadvertently damaged during use/device interface; however, a definitive cause of the broken glass cartridge at time of use cannot be determined.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 576 units released for distribution in november, 2021 addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13590203
Report Number1213643-2022-00022
Device Sequence Number17657964
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)230522(10)IRFX0028
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Catalogue NumberPGPS002
Device Lot NumberIRFX0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown